Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 178, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 25, 2004, 3:52 AM CDT for Real County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2004, 3:52 AM CDT (08:52 UTC)
- Expired
- Oct 25, 2004, 4:45 AM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Real County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 250853 SVRSAT TXC385-250945- /X.NEW.KEWX.SV.W.0028.041025T0852Z-041025T0945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 352 AM CDT MON OCT 25 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... REAL * UNTIL 445 AM CDT * AT 346 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF LEAKEY...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2965 9998 2966 9965 3005 9973 3005 9994 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 11:00 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Oct 24, 11:00 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1100 PM CDT SUN OCT 24 2004 .UPDATE... CONVECTION HAS ALL BUT ENDED ACROSS THE CWFA LATE THIS EVENING WITH AN ISOLATED STORM DISSIPATING OVER MEDINA COUNTY. THE NEXT SHORTWAVE OVER NORTHERN MEXICO IS MOVING NORTHEAST AND WILL TRIGGER ADDITIONAL CONVECTION DURING THE EARLY MORNING HOURS ACROSS THE RIO GRANDE PLAINS AND EDWARDS PLATEAU. ACTIVITY WILL INCREASE IN COVERAGE AND INTENSITY THRU MID MORNING MONDAY ACROSS THE WESTERN HALF OF THE CWFA. ADDITIONAL CONVECTION MAY DEVELOP MONDAY AFTERNOON IN THE VICINITY OF REMNANT BOUNDARIES FROM THIS EVENINGS CONVECTION. TEXT AND GRIDS TO BE UPDATED. && .PREV DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ALONG A SW/NE BOUNDARY THAT EXTENDED FROM EAGLE PASS TO COLLEGE STATION. TRAINING OF CELLS HAS PRODUCED FLASH FLOODING ACROSS THE CWFA...EAST OF THE I-35 CORRIDOR. ALSO HAVE HAD A FEW BOW ECHOES THIS EVENING THAT HAVE PRODUCED WIND GUSTS IN EXCESS OF 60 MPH AND NICKEL TO QUARTER SIZED HAIL. MCC WILL CONTINUE TO SLOWLY PROPAGATE TO THE EAST AND SOUTHEAST FOR THE REMAINDER OF THIS EVENING. STORMS WILL BEGIN TO WEAKEN IN THE NEXT FEW HOURS WITH THE LOSS OF DAYTIME HEATING...WITH THE SEVERE/FLASH FLOODING THREAT ENDING AROUND MIDNIGHT. ALL TEXT AND GRID PRODUCTS UPDATED. && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 13/04
Hazardous weather outlook, Oct 24, 5:36 AM CDT, 22 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 536 AM CDT SUN OCT 24 2004 TXZ171>173-183>194-202>209-217>225-228-251100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 536 AM CDT SUN OCT 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. DUE TO RECENT HEAVY RAINFALL AND SATURATED GROUNDS...IT WILL TAKE VERY LITTLE RAIN TO CAUSE RUNOFF RELATED PROBLEMS. SEVERE STORMS ARE NOT EXPECTED TODAY. .DAYS TWO THROUGH SEVEN... CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE TOWARD THE END OF THE WEEK AND INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Oct 25, 2:20 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
220 AM CDT MON OCT 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0219 AM HAIL DEL RIO 29.38N 100.90W
10/25/2004 0.88 INCH VAL VERDE TX LAW ENFORCEMENT
&&
CAThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:06 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 54 min |
| Oct 24, 7:17 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 43 min |
| Oct 24, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 53 min |
| Oct 24, 7:53 PM CDT | Severe Thunderstorm Warning | EWX | Wilson | 67 min |
| Oct 24, 11:49 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 56 min |
| Oct 25, 12:16 AM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Oct 25, 1:36 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 54 min |
| Oct 25, 2:17 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.